Pimples after breast augmentation? Could it be from the skin stretching?

I had my breast augmentation on 9/4/15 and shortly after my breasts began developing little pimples on them.. Could it be from the skin stretching? I've never had acne on my chest prior.

Doctor Answers 4

Examination required to answer accurately


Thanks for posting your question. I am happy to try and help you. It is important to remember that a board certified plastic surgeon will be your best resource when it comes to an accurate assessment of your situation, and concerns.

Having said that, this requires an examination to accurately answer.

Best wishes,

Dr. Michael J. Brown
Northern Virginia Plastic Surgeon

Pimples after breast augmentation? Could it be from the skin stretching?

Hi.. thank you for the question, Pimples are common in the healing process, is could be because of high metabolism involve in this. 

Luis A. Mejia, MD
Dominican Republic Plastic Surgeon
4.5 out of 5 stars 57 reviews

Pimples on chest

Pimples on the chest after surgery can be due to the reaction the tissues have to the haling process. This is more common with rhinoplasty.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Pimples On My Chest After Breast Augmentation - What's Up?

The same nerve endings that go to the breast go to the sebaceous glands in the skin on your chest.  When a breast augmentation interrupts many of these nerves on the chest wall, it also interrupts the nerve endings that go to these sebaceous glands.

After a breast augmentation and when these glands are temporarily injured, they sometimes shut down entirely, leading to very dry skin that sheds off.  This process is known as desquamation (shedding of the outermost layer of skin). 

You, on the other hand, are demonstrating the opposite process whereby the sebaceous glands become overactive leading to acne-like pimples.  These will go away with time and you need do nothing.  However, if you are like me and want all pimples to go away ASAP, don't squeeze them but add a drying agent such as Shiseido's blemish gel. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.